# SDR CAL950886

- Difficulty date: October 5, 1995
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N71828
- Make and model: Doug DC-9-82
- Aircraft serial: 49488
- Engine: Pwa JT8D217
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Support Shelf
- Part number: 790762
- Condition: Broken
- Location: Nr 2 Engine
- Stage of operation: CR
- Nature of condition: R
- Precautionary procedure: A

## Discrepancy

FLT NR 723 - OMA - THE NR 2 ENGINE EXPERIENCED A LOSS OF POWER WHILE EN ROUTE FROM CLE TO LAS.  THE ENGINE THROTTLE WAS REDUCED TO IDLE AND THE AIRCRAFT WAS DIVERTED TO OMA WHERE IT LANDED WITHOUT INCIDENT.  MAINTENANCE FOUND METAL IN THE NR 2 ENGINE TAILPIPE.  THE NR 2 ENGINE WAS REMOVED AND REPLACED.  INVESTIGATION REVEALED AN 8TH STAGE STATOR SUPPORT SHELF HAD BROKEN OUT AND WAS THE PRIMARY CAUSE OF ENGINE FAILURE.  (M)
